MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Abdominal Distention (2601); Movement Disorder (4412); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The events occurred on an unspecified date in (b)(6) 2023.The device has been received and the evaluation is in progress.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported an automated peritoneal dialysis patient experienced feeling overfilled, swollen abdomen, difficulty breathing and moving during an unknown process step.The patient was connected to the homechoice claria device at the time of the events.The patient stated that for the last week they have been feeling overfilled; however, they did not report it to the pd rn.Renal therapy services (rts) assisted the patient to manually drain, and the patient stated draining helped.Rts initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.No additional information is available.
 
Additional Manufacturer Narrative
Device manufacture date: feb 2023 the device was received for evaluation.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.The sample analysis was performed and there was no device malfunction found that could have caused or contributed to the reported issue.The device was found to meet specifications related to the reported issue.The reported condition was not verified.A review of the device logs revealed the reported issue was determined to be the programmed total uf being set too low.Based on the device evaluation results, the direct cause was determined to be the programmed total uf being set too low (use error).A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.A device history review revealed no issues that could have caused or contributed to the reported issue.Per the claria clinician guide, the programmed total uf should be based on an average of the nightly uf from the past seven consecutive therapies for a specific program.The log data showed that the patient¿s average uf was approximately 1008 ml.Based on the device log analysis, the most likely cause of the reported incident was determined to be the programmed total uf being set too low.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
singapore 73875 0
SN   738750
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18088768
Report Number1416980-2023-05756
Device Sequence Number5992880
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown